Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 148, NWS Raleigh, NC

June 30, 2016Richmond County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2016, 8:10 PM EDT for Richmond County, Scotland County, North Carolina. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2016, 8:10 PM EDT (00:10 UTC)
Expired
Jun 30, 2016, 8:34 PM EDT
In force
24 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 131 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:26 PM EDTTSTM WND GST 37Mackall Army Airfield, NCKHFF REPORTED A CONVECTIVE WIND GUST OF 37 MPH AT 826 PM EDT.
Jun 30, 8:33 PM EDTTSTM WND GST 44Mackall Army Airfield, NCHFF REPORTED A CONVECTIVE WIND GUST OF 44 MPH AT 833 PM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

256 
WUUS52 KRAH 010010
SVRRAH
NCC153-165-010100-
/O.NEW.KRAH.SV.W.0148.160701T0010Z-160701T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT THU JUN 30 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 900 PM EDT

* AT 810 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HAMLET...OR
  7 MILES SOUTHEAST OF ROCKINGHAM...MOVING NORTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...
  GIBSON...SANDHILLS GAME LAND...CAMP MACKALL AND EAST ROCKINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3480 7968 3481 7979 3508 7976 3508 7958
      3507 7957 3506 7949 3499 7939 3482 7956
      3475 7961
TIME...MOT...LOC 0010Z 191DEG 9KT 3487 7967 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
2 follow-up statements
795 
WWUS52 KRAH 010023
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT THU JUN 30 2016

NCC153-165-010100-
/O.CON.KRAH.SV.W.0148.000000T0000Z-160701T0100Z/
SCOTLAND NC-RICHMOND NC-
823 PM EDT THU JUN 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN SCOTLAND AND SOUTHEASTERN RICHMOND COUNTIES...

AT 821 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM NEAR HAMLET AND DOBBINS HEIGHTS...MOVING NORTH AT 10
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...SANDHILLS GAME LAND...
CAMP MACKALL AND EAST ROCKINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3481 7966 3485 7978 3508 7976 3508 7958
      3507 7957 3506 7949 3499 7939 3479 7959
TIME...MOT...LOC 0021Z 183DEG 9KT 3492 7966 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
370 
WWUS52 KRAH 010034
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT THU JUN 30 2016

NCC153-165-010041-
/O.CAN.KRAH.SV.W.0148.000000T0000Z-160701T0100Z/
SCOTLAND NC-RICHMOND NC-
834 PM EDT THU JUN 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCOTLAND AND
SOUTHEASTERN RICHMOND COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3481 7966 3485 7978 3508 7976 3508 7958
      3507 7957 3506 7949 3499 7939 3479 7959
TIME...MOT...LOC 0030Z 191DEG 9KT 3495 7965 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:05 PM EDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 30, 3:05 PM EDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
305 PM EDT THU JUN 30 2016

.SYNOPSIS...
A moist and unstable air mass, combined with a stalled surface
front, will persist across the region through the Fourth of July,
resulting in scattered showers and thunderstorms, primarily during
the afternoon and evening hours.

&&

.NEAR TERM /through tonight/...
As of 305 PM Thursday...

Latest surface map shows a couple of weak frontal zones, one across
the SE CWA (signified by a pressure weakness and wind shift) with
another just to the north and west of the area (denoted by a diffuse
dewpoint discontinuity). Convective initiation is finally underway
over central NC, having been hindered earlier by a weak cap aloft
and lingering CINH, especially over the NW CWA where stubborn
morning stratus limited insolation and subsequent destabilization.
PW progs from this morning were also a bit too ambitious, showing
values rising to 125-150% of normal when in fact the observed PW
(according to blended TPW imagery) is near or just slightly above
normal this afternoon, and this may have also helped to delay
convection. MLCAPE has grown to 1000-1500 J/kg with effective bulk
shear having risen to 30-35 kts, both highest east of Highway 1, and
while mid level lapse rates remain marginal at 5.5 C/km, the low
level lapse rates are 7-8 C/km in the east and rising / spreading
westward with the diminishing stratocu. So we should see convection
growing in spatial extent over the next few hours, focused mainly
across the southern/SE CWA and in the western Piedmont, with upper
divergence in the right exit region of a southwesterly jet extending
from the mid-Atlantic offshore perhaps adding broad forcing for
ascent to augment thermodynamic lift. Will maintain a 30-50%
coverage for now and monitor the evolution of storm coverage. A few
strong to severe storms remain possible, given downdraft CAPE
already at 800-1100 J/kg, with rising CAPE in the -10C to -30C layer
to 200-400 J/kg so far, and we've already seen a splitting supercell
over western SC. Coverage and intensity should gradually decrease
late tonight with reduced deep layer shear and loss of heating,
although scattered showers and isolated storms should persist
overnight given the moist column and persistent elevated
instability. Lows tonight upper 60s to lower 70s. -GIH

&&

.SHORT TERM /Friday and Friday night/...
As of 230 PM Thursday...

The weakening surface frontal zone is likely to be situated just to
our NW Fri, with the column remaining rather moist over the SE CWA.
Strong shortwave energy swinging through the Great Lakes will bring
the axis of the longwave trough eastward through the mid-Atlantic
region and into the Northeast states by Fri evening, with a slightly
lagging surface cold front moving to the Appalachians Fri night. PW
will remain elevated east of Highway 1 but not excessively so, while
western sections will see PW values near or just slightly above
normal. Only eastern sections are apt to see notable mid level DPVA
(and even this will be weak), and the significant height falls and
mid level lapse rates should brush by to our north. These factors
should limit the coverage and strength of convection over the
northwest half of the CWA Fri into Fri evening. Models depict
moderate instability in the east half in the afternoon, reaching
1500-2000 J/kg of MUCAPE, along with marginal but improving deep
layer shear to around 25-30 kts, so a few strong storms are possible
in the Coastal Plain, with sounding analogs suggesting that large
hail and perhaps a weak tornado or two are possible. Thicknesses
will be near normal so expect highs in the upper 80s to lower 90s.
Expect decreasing precip coverage by midnight with little to no
shower chances overnight with the loss of heating and resulting
stabilization and drier mid level air moving in from the west. Lows
68 to 73 under partly cloudy skies. -GIH

&&

.LONG TERM /Saturday through Thursday/...
As of 130 PM Thursday...

A very unsettled pattern for the long term as a cold front will
stall out over North Carolina this weekend and into next week. While
the front may initially make it through the area, it appears it will
creep back to the north for the weekend and keep us in the warmer
airmass. Early in the day Saturday may be fairly dry but by
afternoon the boundary will become active and convection will bring
showers and thunderstorms to the area. Models are in fairly good
agreement about keeping the stalled front in place for several days
as several short wave impulses move along the front, providing extra
forcing, particularly in the afternoons and early evenings when
diurnal heating and instability are maximized. This means that there
will be continued rain chances through the holiday weekend with some
strong to severe storms possible, particularly Sunday and Monday
afternoons when surface based CAPE values begin to approach 1500-
2000 J/kg and bulk shear values rise above 30 kts. In addition PW
values at or above 2 inches for much of the time period and the
possibility of training storms in the stacked westerly flow will
present and increasing heavy rain and flooding threat as time goes
on. At this time WPC is indicating 7 day total precipitation values
of 2-3 inches across the area. That being said, with the
precipitation convective in nature it is important to note that not
everyone will see that much rain, but some could actually see more
if showers and thunderstorms continue to train over a specific
location. Highs during this period mainly in the mid 80s to near 90
degrees, although Sunday could be a couple degrees cooler.

Models diverge on the handling of a low pressure system coming out
of the Mississippi Valley on Monday night into Tuesday but the ECMWF
has been far more consistent on keep the low subdued as it moves
quickly through VA on Tuesday. The GFS is still producing a deep
stronger low that causes a mid level trough to form and thus slows
down the steering flow considerably. Compared to last run, the GFS
is weakening this feature by 5 mb and appears to be backing off this
scenario a little bit. Therefore will continue on with the ECMWF
solution. In either scenario the upshot is the same. Diurnal
thunderstorms continuing through the end of the forecast period.
Temperatures in the upper 80s to low to mid 90s.

&&

.AVIATION /12Z Thursday through Monday/...
As of 1255 PM Thursday...

MVFR to IFR cigs persist at INT/GSO, with VFR conditions elsewhere.
INT/GSO will see a transition to MVFR at both sites by 19z, and VFR
cigs are expected there by 21z. Otherwise, VFR conditions will hold
through the evening, although the development of scattered storms
this afternoon lasting through the evening could bring a period of
MVFR or IFR conditions lasting a couple of hours. A frontal zone
currently stretching SW to NE across NC will waver a bit back and
forth today before shifting just NW of the area tonight, ensuring a
warm and moist air mass over central NC which will facilitate
scattered showers and storms. FAY/INT/GSO should be the first to be
affected by storms during the mid and late afternoon, followed by
RDU/RWI into the evening. Strong gusty and erratic winds can be
expected in and near storms, with a period of MVFR or IFR
conditions. Numerous mid and high clouds leftover from storm
clusters are anticipated later tonight, with a chance of MVFR cigs
and MVFR vsbys in fog late tonight (08z-13z) at all locations.

Looking beyond 18z Fri, VFR conditions will rule much of the time,
however there will be a daily risk of scattered storms across all of
central NC, focused from mid afternoon until around midnight, as
another front approaches from the northwest and stalls out just to
our northwest. Sub-VFR conditions will be possible in and near any
such storms. Rain chances will be greater toward the end of the
period (Mon through Tue) as an upper level disturbance approaches
from the west. Late-night/early-morning IFR/LIFR stratus and fog
are possible both mornings as well. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...JB
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Ellis
AVIATION...Hartfield
Hazardous weather outlook, Jun 30, 3:33 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT THU JUN 30 2016

NCZ008>011-025>028-041>043-077-078-088-089-011100-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-
JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
333 PM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE THROUGH THIS
EVENING. STRONG WIND GUSTS AND SOME HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING... WITH A PRIMARY THREAT OF LARGE HAIL. STRONG TO SEVERE
STORMS ARE POSSIBLE AGAIN ON MONDAY... AND THESE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS... LARGE HAIL... AND
LOCALLY HEAVY DOWNPOURS... ESPECIALLY DURING THE AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-021>024-038>040-073>076-083>086-011100-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
333 PM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THIS
EVENING. DAMAGING WIND GUSTS OVER 60 MPH AND LARGE HAIL OVER ONE
INCH IN DIAMETER MAY OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE STORMS ARE POSSIBLE ON MONDAY. THESE STORMS MAY BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS... LARGE HAIL... AND
LOCALLY HEAVY DOWNPOURS... ESPECIALLY DURING THE AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 6:19 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT THU JUN 30 2016

NCZ086-302300-
HOKE NC-
619 PM EDT THU JUN 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HOKE COUNTY UNTIL
700 PM EDT...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAEFORD...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAEFORD...ANTIOCH...ROCKFISH...SILVER CITY AND BOWMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3489 7935 3492 7935 3493 7936 3494 7935
      3495 7936 3496 7936 3500 7941 3519 7925
      3496 7903 3488 7918 3487 7928
TIME...MOT...LOC 2219Z 231DEG 5KT 3496 7931

VINCENT
Special weather statement, Jun 30, 6:40 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT THU JUN 30 2016

NCZ075-302330-
MOORE NC-
640 PM EDT THU JUN 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN MOORE
COUNTY UNTIL 730 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF CARTHAGE...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...ROBBINS...HIGHFALLS...GLENDON AND SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3552 7936 3549 7934 3548 7936 3547 7936
      3544 7933 3543 7933 3540 7929 3537 7928
      3527 7956 3533 7968 3540 7974 3551 7977
TIME...MOT...LOC 2240Z 235DEG 9KT 3539 7957

VINCENT
Special weather statement, Jun 30, 7:11 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT THU JUN 30 2016

NCZ088-010000-
CUMBERLAND NC-
711 PM EDT THU JUN 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
CUMBERLAND COUNTY UNTIL 800 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ST. PAULS...OR 13 MILES EAST OF RED
SPRINGS...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...HOPE MILLS...STEDMAN...CEDAR CREEK...
VANDER AND BONNIE DOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3486 7893 3487 7892 3489 7893 3492 7896
      3495 7903 3512 7897 3501 7867 3485 7880
      3485 7885 3483 7890
TIME...MOT...LOC 2310Z 204DEG 10KT 3485 7895

VINCENT
Special weather statement, Jun 30, 7:34 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
734 PM EDT THU JUN 30 2016

NCZ078-089-010015-
WAYNE NC-SAMPSON NC-
734 PM EDT THU JUN 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAYNE
AND NORTHEASTERN SAMPSON COUNTIES UNTIL 815 PM EDT...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CLINTON...MOVING NORTHEAST
AT 10 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...NEWTON GROVE AND HOBBTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3516 7852 3526 7839 3529 7830 3531 7829
      3532 7827 3522 7809 3518 7810 3519 7815
      3519 7816 3513 7816 3511 7817 3501 7837
TIME...MOT...LOC 2334Z 228DEG 7KT 3511 7841

VINCENT
Special weather statement, Jun 30, 7:47 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT THU JUN 30 2016

NCZ084-085-010030-
SCOTLAND NC-RICHMOND NC-
747 PM EDT THU JUN 30 2016

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SCOTLAND AND
RICHMOND COUNTIES UNTIL 830 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
STRONG THUNDERSTORMS OVER SOUTHERN SCOTLAND AND SOUTHERN
RICHMOND COUNTIES...MOVING NORTH AT 15 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...
DOBBINS HEIGHTS...WAGRAM... GIBSON...
EAST LAURINBURG AND SANDHILLS GAME LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREUQENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3480 7968 3481 7992 3486 7990 3486 7988
      3490 7985 3495 7987 3498 7987 3501 7990
      3504 7988 3506 7990 3512 7979 3513 7958
      3512 7957 3508 7958 3507 7957 3506 7948
      3496 7936 3485 7934 3467 7951
TIME...MOT...LOC 2346Z 189DEG 14KT 3480 7960

VINCENT
Special weather statement, Jun 30, 7:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT THU JUN 30 2016

NCZ040-076-010045-
LEE NC-CHATHAM NC-
757 PM EDT THU JUN 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN LEE AND
SOUTHEASTERN CHATHAM COUNTIES UNTIL 845 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDSTON...OR 11 MILES WEST OF SANFORD...
MOVING EAST AT 10 MPH.

WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...PITTSBORO...GOLDSTON...GUM SPRINGS...CUMNOCK...BYNUM...
MONCURE...SEAFORTH BOAT DOCK...
FEARRINGTON AND SHEARON HARRIS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3581 7910 3566 7898 3561 7899 3558 7892
      3549 7900 3544 7933 3548 7936 3550 7934
      3552 7935 3552 7939 3561 7945
TIME...MOT...LOC 2357Z 250DEG 9KT 3553 7937

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:37 PM EDTSpecial Weather StatementRAHHoke53 min
Jun 30, 10:39 PM EDTSpecial Weather StatementRAHWake36 min
Jun 30, 10:48 PM EDTAreal Flood AdvisoryRAHWake3 hr
Jun 30, 11:15 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
Jul 1, 12:16 AM EDTSpecial Weather StatementRAHForsyth59 min
Jul 1, 1:02 AM EDTFlash Flood WarningRAHForsyth3 hr
Jul 1, 1:31 AM EDTSpecial Weather StatementRAHDavidson44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.